Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 31, 2007, 5:33 PM CDT for Harrison County, Monona County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- May 31, 2007, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Harrison County, IA, Monona County, IA
The radar
The Omaha radar (KOAX), 73 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:41 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 31, 3:41 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT THU MAY 31 2007
.DISCUSSION...
SEVERE POTENTIAL WILL BE INITIAL CONCERN...THEN ATTENTION TURNS TO
RAINFALL THAT WILL EXACERBATE LOCAL FLOODING.
HAVE STARTED TO ISSUE SEVERE THUNDERSTORM WARNINGS WITH DISCRETE
CELLS IN SE NEB IN AREA OF BEST DESTABILIZATION TAF. OTHER STRONG
TORNADIC STORMS DEVELOPED OUTSIDE OF OUR AREA IN SW NEB AND MOVED
INTO NW KS. THIS AREA APPEARS TO BE IN THE BEST THETA-E ADVECTION
AND HAS VERY HIGHER SHEAR/HELICITY. WILL CONTINUE TO MONITOR
SEVERE THREAT INTO THE EVENING HOURS AS SOME OF THE STORMS MAY
CONTAIN SEVERE HAIL/WINDS.
LATEST SUBJECTIVE SURFACE ANALYSIS HAD SFC LOW PRES OVR NW SD WITH
A SFC FRONT INTO WRN NEB. THIS FRONT WILL CONTINUE TO PUSH INTO
CNTRL NEB OVERNIGHT...IN ADDITION...THE LOW LEVEL JET IS PROGGED
TO INCREASE AND TRANSPORT DEEPER MOISTURE INTO CENTRAL AND EASTERN
NEBRASKA TONIGHT AND START TO FOR SW IA BY 12Z FRI. THE FOCUS
OVERNIGHT APPEARS TO BE TIED TO THE THETA E ADVECTION AND
CONVERGENCE ALONG THE H85 FNT. MEANWHILE...THERE IS VERY STRONG
UPR LEVEL SUPPORT WITH H3 DIVERGENCE OVR THIS SAME AREA.THIS PUTS THE
HIGHER RAINFALL AMOUNTS FM NE NEB THRU CENTRAL NEB INTO KANSAS.
BTWN 06Z AND 12Z...THE UPR LEVEL JET SUPPORT SHIFTS E ALONG WITH A
40KT LOW LEVEL JET FM KS INTO SE NEB AND SW IA...WHICH SHOULD
SHIFT THE PRECIP FARTHER SE WITH TIME. THERE IS A CHANCE THAT THE
HEAVY PRECIP WITH THE MCS COULD FALL JUST S OF THE FCST AREA LATER
TONIGHT AND FRIDAY WILL HAVE TO MONITOR THIS SHOULD A SHIFT SEWD
IN THE PRECIP OCCUR. WITH LOW FFG VALUES OF 1 INCH IN NORTHERN
NEB AND 1 TO 2 INCHES FOR MOST OF THE REST OF THE ISSUED A FLASH
FLOOD WATCH FOR MUCH OF EASTERN NEB AND SW IA.
CONVECTIVE FOCUS SHIFTS MORE INTO IA FRI NIGHT...THUS BEGIN TO
TRIM BACK POPS. IN COORD WITH DMX AND EAX...COORDINATED TIME OF
FLASH FLOOD WATCH FOR SW IA TO BE STARTING AT 12Z FRI. COULD HAVE
HELD OFF ON FFA FOR SW IA...HOWEVER...FELT THE OVERNIGHT SHIFT
WOULD BE BUSY WITH ONGOING WEATHER AND ISSUED IT ALONG WITH
DMX/EAX.
SATURDAY...THE MID TROPOSPHERIC LOW OVER ERN SD MOVES INTO MN THEN
SRN WI BY SUN. STILL SOME POTENTIAL FOR SHOWERS INTO THE
WEEKEND...BUT ONLY SLIGHT CHC OR CHC POPS. MON AND TUE...WITH NW
FLOW...THERE MAY BE SOME INSTABILITY SHOWERS...SO ONLY HAVE SOME
LOW POPS...WHICH IS ACTUALLY BELOW CLIMATOLOGY OF 33%. THE RIDGE
FLATTEN LATER ON WED...HOWEVER...VERY WARM AIR IN THE ZONAL FLOW
AHEAD THE THE SFC LOW MAY BOOST HIGHS INTO THE MID AND UPR 80S. IF
FRONT MOVES THROUGH WED INTO THU...HAVE CHC FOR SHOWERS AND
THUNDERSTORMS IN THEN COOLER FOR THU.
&&
.AVIATION...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE TAF SITES THIS
EVENING AND FRIDAY. ISOLATED STORMS MAY CONTAIN HAIL AND LOCALLY
STRONG WINDS THIS EVENING AND REDUCED VISIBILITIES WITH THE HEAVY
RAIN. MVFR CEILINGS WILL ACCOMPANY THE STRONGER STORMS AND HEAVIER RAIN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH 7 PM FRIDAY EVENING FOR
NEZ011-012-016>018- 030>033-042>044-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR IAZ079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 31, 5:11 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 511 PM CDT THU MAY 31 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010500- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 511 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA THIS EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE IN NATURE WITH THE MAIN HAZARD BEING LARGE HAIL. THROUGH THE EVENING HOURS...THE MAIN SEVERE WEATHER THREAT SHOULD SHIFT TO HEAVY RAIN ALONG WITH STRONG WINDS. THUNDERSTORMS WITH HEAVY RAIN WILL AGAIN BE POSSIBLE THROUGH FRIDAY. SOME RIVERS ARE ALREADY RUNNING HIGH...SO ANY ADDITIONAL HEAVY RAIN FROM THUNDERSTORMS COULD LEAD TO FLOODING PROBLEMS OVER AREAS ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE INTO FRIDAY EVENING OVER THE OUTLOOK AREA. A FEW SEVERE STORMS ARE POSSIBLE...GENERALLY FROM FAR SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. IN ADDITION...HEAVY RAIN REMAINS A THREAT THROUGH FRIDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN BY NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...RAINFALL AMOUNTS WILL BE ESPECIALLY VALUABLE THROUGH THE WEEKEND. DEE
In the hours before
Local storm report, May 31, 3:26 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL WILBER 40.48N 96.96W
05/31/2007 E0.75 INCH SALINE NE LAW ENFORCEMENT
&&
SMITHLocal storm report, May 31, 4:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
414 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 SW LINCOLN 40.77N 96.76W
05/31/2007 E0.75 INCH LANCASTER NE EMERGENCY MNGR
0405 PM HAIL 3 E MILFORD 40.77N 96.99W
05/31/2007 E0.88 INCH SEWARD NE FIRE DEPT/RESCUE
0405 PM HAIL 1 N DAVEY 41.00N 96.67W
05/31/2007 E0.88 INCH LANCASTER NE TRAINED SPOTTER
&&
JEKLISHLocal storm report, May 31, 4:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
449 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 6 E CERESCO 41.06N 96.53W
05/31/2007 E0.88 INCH SAUNDERS NE PUBLIC
&&
JEKLISHLocal storm report, May 31, 5:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
507 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 1 SW CEDAR BLUFFS 41.39N 96.62W
05/31/2007 SAUNDERS NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED A NEARLY TRANSPARENT TORNADO
NEAR COUNTY ROADS 17 AND 18 AND W AND X. THOUGHT IS COULD
HAVE BEEN ON THE GROUND FOR 2 TO 3 MILES. SOME DEBRIS
NOTED WITH TORNADO.
&&
CZAPOTOCLocal storm report, May 31, 5:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL ELKHORN 41.28N 96.24W
05/31/2007 E0.75 INCH DOUGLAS NE BROADCAST MEDIA
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 48 min |
| May 31, 3:14 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Butler, Cass, Cedar, Colfax and 21 more | 24 hr |
| May 31, 3:37 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 38 min |
| May 31, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 42 min |
| May 31, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 29 min |
| May 31, 5:06 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 13 min |
| May 31, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 43 min |
| May 31, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 47 min |
| May 31, 4:06 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.